Texas, 2007

Funnel Cloud in Texas, August 25, 2007

August 25, 2007 · NWS HGX · 1 event in 1 county or zone

A funnel cloud was sighted in eastern Fort Bend county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A funnel cloud was sighted in eastern Fort Bend county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 25, 9:18 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 25, 9:18 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CDT SAT AUG 25 2007

.DISCUSSION...
12Z SOUNDINGS INDICATE PW VALUES 1.9 TO 2 INCHES OVER SOUTHERN
PART OF CWFA AND SLIGHTLY LOWER OVER NORTHERN PORTIONS. SCATTERED
LIGHT SHOWERS DEVELOPING OVER NORTHWEST GULF HAS MOVED TO OUR
COASTAL ZONES THIS MORNING. PREVIOUS ZFPHGX ON TRACK.
37

&&

.EARLY MORNING DISCUSSIONS...

AVIATION...
THE UPPER LOW OVER THE NORTHERN GULF OF MEXICO MAY AID THE
SEABREEZE LATER TODAY IN GENERATING A FEW SHOWERS OR
THUNDERSTORMS. THERE WAS AN AREA OF SHOWERS OFF THE COAST AT 10Z
THIS MORNING. OPTED FOR VCSH AT BOTH GLS AND LBX FOR EARLY THIS
MORNING. OTHERWISE...EXPECT VFR CONDITIONS THROUGH TONIGHT. THE
EXCEPTIONS WILL BE EARLY THIS MORNING WITH A FEW SITES
EXPERIENCING MVFR CONDITIONS DUE TO PATCHY FOG OR ISOLATED
SHOWERS. MVFR CONDITIONS CAN BE EXPECTED DURING ANY SHOWERS OR
THUNDERSTORMS THAT OCCUR OVER A TERMINAL SITE LATER THIS
AFTERNOON.

40

DISCUSSION... LCH 00Z SOUNDING CAME IN RATHER MOIST WITH PWS
NEAR 2 INCHES. SATELLITE DERIVED PWS SHOW A SWATH OF 1.9-2.0 PW
AIR OVER THE GULF PUSHING WEST INTO TEXAS. FORECAST SOUNDINGS SHOW
A BIT OF A CAP BUT NOTHING THAT CANT BE OVERCOME WITH SOME
DAYTIME HEATING. SCATTERED SHRA/TSRA CAN BE EXPECTED TODAY. AN
UPPER LEVEL LOW WILL PUSH INTO TEXAS ON SUNDAY AND WITH PWS
REMAINING BETWEEN 1.8-2.0 INCHES...THINK SHRA/TSRA WILL AGAIN
DEVELOP. FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE AND LAPSE
RATES APPROACH 7C. WOULD NOT BE SURPRISED IF A FEW OF THE STORMS
ON SUNDAY PRODUCE SOME WIND DAMAGE ESPECIALLY OVER THE NORTH HALF.
THE UPPER LOW REMAINS OVER TEXAS THROUGH WEDNESDAY AND WITH
MOISTURE LEVELS INCREASING...SHRA/TSRA LOOK TO BE A GOOD BET. THE
UPPER LOW EVOLVES INTO AN UPPER LEVEL SHEAR AXIS MUCH LIKE WHAT
THE AREA ENDURED IN LATE JUNE AND JULY. AGAIN...MOISTURE LEVELS
REMAIN HIGH SO RAIN CHANCES WILL ALSO REMAIN HIGH. THE ON AGAIN
OFF AGAIN COOL FRONT FOR NEXT WEEKEND LOOKS TO BE OFF AGAIN. THE
GFS BRINGS A WEAK WIND SHIFT INTO THE CWA BUT THEN STALLS THE
FEATURE BEFORE IT BECOMES DIFFUSE AND DISSIPATES. THE LOW LEVEL
CONVERGENCE ASSOCIATED WITH THIS FEATURE WILL PROBABLY ENHANCE
RAINFALL OVER THE REGION TOWARD NEXT WEEKEND. 43

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 25, 4:44 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 AM CDT SAT AUG 25 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-261045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
544 AM CDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ON SUNDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP.
FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE. THIS INDICATES
SOME POTENTIAL FOR STRONG AND DAMAGING DOWNBURST WINDS. AREAS
GENERALLY ALONG AND NORTH OF INTERSTATE 10 HAVE THE BEST CHANCE OF
EXPERIENCING ADVERSE WEATHER LATE SUNDAY MORNING AND SUNDAY
AFTERNOON.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 45 km away, was scanning. The volume nearest the first event began at 16:44 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Fort Bend

When
August 25, 10:45 AM CST to 10:50 AM CST
Where
Fort Bend County, 4 mi ENE of Thompsons
Reported by
Law Enforcement
Coordinates
29.522, -95.539

Funnel cloud sighted as thunderstorms began to develop.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56140.